iCliniq logo

Ask a Doctor Online Now

HomeAnswersSexologyabdominal painCan lower abdominal pain occur after having unprotected sex?

Can lower abdominal pain occur after unprotected sex?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Bharat Udey

Medically reviewed by

Dr. K. Shobana

Published At March 25, 2016
Reviewed AtFebruary 16, 2024

Patient's Query

Hello doctor,

My query is regarding sexually transmitted infection. I had unprotected sex 51 days back. I had mild fever with a very mild burning sensation on my penis for three days after that encounter. I consulted a doctor and she gave five shots of Ceftriaxone for five days. The mild burning sensation continued, but there were no warts or sores on the penis. I was negative for chlamydia and gonorrhea. The girl had colonies of candida albicans in her VDRL report. A month ago, there was a small sore on the foreskin of my penis and the very mild burning sensation was still there. I had to shift from the place because of my work and consulted a new doctor. The new doctor suspected it as herpes and gave me antivirals. That worked well for the mild feverish feeling which I used to have sometimes. I also used the cream Fucidin for the infection. However, the mild burning sensation still prevailed. I did tests for HIV, herpes, VDRL and urine routine last month, all of which were negative and normal. I consulted the previous doctor again over phone and she advised me a dose of Doxycycline for 14 days and Azithromycin for six days. I took the course and surprisingly the mild burning sensation was off. However, I started feeling a pain in my abdomen and lower abdomen. After four to five days of finishing the course, I still feel a pain in my lower abdomen (which I can feel in backside of the abdomen also). However, the infection on the penis seems to have subsided. Currently, I am taking one tablet of Azee for six days, Metrogyl three tablets a day for three days and Zocon 150 only once.

I have no rashes or any other sores or warts on my penis or my body. The foreskin was a little tight after I stopped the Doxycycline on 14th day, but nothing is there on the penis head. It was only the foreskin which troubled me and the mild burning sensation and now it seems to be fine. It is only the pain on the abdomen and lower back troubling me now. What could be the reason for the pain?

Answered by Dr. Bharat Udey

Hello,

Welcome to icliniq.com.

  • It seems that you have been tried on multiple antibiotics on just hit and run basis. Firstly, you were given Ceftriaxone for five days without getting the relevant investigations. Then you took antiviral medications followed by Doxycycline.
  • You have taken a whole load of nephrotoxic medications in a short span, without even getting the relevant investigations done.
  • You should get a renal profile, urine microscopy and urine culture along with an ultrasound abdomen done.
  • As you are having a dull aching lower abdominal pain, which was preceded by history of fever and burning sensation over penis. This is a pointer towards a urinary tract infection (UTI), which can be contracted by an unprotected sex.
  • It is not only sexually transmitted infections that are contracted by unprotected sex, but UTI are also commonly acquired by unprotected sex.
  • Notorious among STDs which are known to cause genital lesions with pain and burning sensations are candida and herpes. So, get an opinion from venereologist to rule out candida and herpes as well.

Revert back after the investigations to a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Bharat Udey

Dr. Bharat Udey

Geriatrics

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Sexology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy